Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Marquette, MI
NWS Marquette, MI issued this special weather statement at Jun 30, 2021, 8:13 PM CDT for Dickinson County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 30, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
County Dickinson County, MI
The radar
The Marquette radar (KMQT), 81 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
631
WWUS83 KMQT 010113
SPSMQT
Special Weather Statement
National Weather Service Marquette MI
813 PM CDT Wed Jun 30 2021
MIZ010-011-010200-
Iron MI-Dickinson MI-
813 PM CDT Wed Jun 30 2021
...SPECIAL WEATHER STATEMENT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorms 7
miles south of Channing, or 12 miles east of Crystal Falls, moving
south at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms
Locations impacted include...
Iron Mountain, Kingsford, Sagola, Randville, Granite Bluff, Merriman
and Peavy Falls Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4582 8814 4587 8807 4589 8810 4592 8810
4592 8813 4595 8821 4608 8823 4612 8798
4584 8780 4580 8811
TIME...MOT...LOC 0112Z 346DEG 9KT 4603 8809
$$
JLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:00 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 30, 7:00 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
800 PM EDT Wed Jun 30 2021
.SHORT TERM...(This evening through Thursday)
Issued at 344 PM EDT WED JUN 30 2021
Weak shortwave dropping southeastward across Lakes Superior combined
with low level lift from lake breeze boundaries off Lake Superior
and Lake Michigan have initiated scattered showers and thunderstorms
over the central U.P. this afternoon. Temperatures across the
interior/south central have climbed into the lower 80s with dps in
the lower 60s which have generated anough instability to support the
thunderstorms. With increased deep layer shear up to 35 knots as
shortwave approaches...a few of the thunderstorms have been
marginally severe.
Thunderstorms will continue southeast and clear the south central by
late this afternoon/early evening. High pressure centered over far
northern Ontario will continue to build southward tonight and
Thursday. Increased northeasterly flow and 85H temps falling into
the 6-9C range will yield a much cooler day on Thursday (low 60s
Lakeshore/lower 70s near WI border)...especially near Lake Superior
despite increasing sunshine through the day. As northeasterly flow
increases overnight...some of the low clouds/fog over Lake Superior
will push inland into the nearshore areas before dissipating on
Thursday.
.LONG TERM...(Thursday night through Wednesday)
Issued at 357 PM EDT WED JUN 30 2021
Upper air pattern consists of a 500 mb trough over the ern U.S. and
a ridge across the plains and Rockies 00z Fri. The ridge pushes into
the upper Great Lakes this forecast period. It will be warming up
this forecast period and will be dry. No changes in the going
forecast.
In the extended, the GFS and ECMWF show a 500 mb trough over the
east coast with a ridge over the western and central U.S. 12z Sun.
The ridge gets flattened a bit on Mon as a shortwave moves to the
north of the upper Great Lakes and pushes a cold front slowly south
across the area on Mon into Tue and then this front stalls just to
the south of the area on Wed. The upper Great Lakes remains on the
northern periphery of the ridge with the westerlies just to the
north. This puts the area in a ring of fire scenario and any
shortwave topping the ridge could kick off convection, so timing of
pcpn will be difficult and broadbrushing this forecast period will
be the way to go. Temperatures go from above normal to near normal
for this forecast. Will start having pops in late Sun night as the
cold front starts to head southeast towards the area and then have
some pops in through Wed.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 755 PM EDT WED JUN 30 2021
Mainly VFR conditions are expected at KIWD and KCMX. However, there
is a low probability for some lower marine clouds and fog at KCMX
late tonight and early Thursday.
There is a better chance for lower clouds and some fog into KSAW
early Thursday as upslope northeast winds develop behind a cold
front. Conditions should improve back to VFR by mid morning.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 357 PM EDT WED JUN 30 2021
Winds across Lake Superior will remain 20 knots through the entire
forecast period. Some fog will continue to linger into this evening
mainly across central and eastern Lake Superior. The fog may be
locally dense at times. Drier air will move over the lake tonight
and should dissipate the remaining fog. Fog could redevelop this
weekend as more humid air moves back into the area.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Dense Fog Advisory until midnight EDT tonight for LSZ248>251-
265>267.
Lake Michigan...
None.
&&
SHORT TERM...MZ
LONG TERM...07
AVIATION...JLB
MARINE...07Hazardous weather outlook, Jun 30, 2:18 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 318 PM EDT Wed Jun 30 2021 MIZ001>007-009>014-084-085-011200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 318 PM EDT Wed Jun 30 2021 /218 PM CDT Wed Jun 30 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Isolated thunderstorms are possible this evening in the far south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-011200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 318 PM EDT Wed Jun 30 2021 /218 PM CDT Wed Jun 30 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Patchy dense fog is possible, especially in the eastern and central portions of the lake. See the latest marine weather statement for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Mariners and weather spotters are encouraged to submit visibility restrictions and other weather-related reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LMZ221-248-250-011200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 318 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Isolated thunderstorms are possible this evening. There could be some patchy dense fog tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Mariners and weather spotters are encouraged to submit visibility restrictions and other weather-related reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. 07
In the hours before
Special weather statement, Jun 30, 2:20 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Marquette MI
320 PM EDT Wed Jun 30 2021
MIZ012-013-302000-
Delta MI-Menominee MI-
320 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELTA AND CENTRAL
MENOMINEE COUNTIES UNTIL 400 PM EDT/300 PM CDT/...
At 319 PM EDT/219 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Gladstone to 8 miles
southwest of Hermansville. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Escanaba, Stephenson, Powers, Cedar River, Hermansville, Bagley, Ford
River, Wilson, Spalding, Bark River, Nadeau, Gourley, Daggett,
Faithorn, Carney, Swanson, Banat, Hyde, Nathan and Schaeffer.
LAT...LON 4551 8781 4556 8783 4557 8779 4561 8778
4566 8783 4568 8778 4570 8780 4587 8711
4559 8664 4552 8685 4565 8682 4560 8694
4562 8706 4555 8716 4541 8726 4541 8735
4534 8742
TIME...MOT...LOC 1919Z 297DEG 24KT 4584 8703 4565 8776
RJCSpecial weather statement, Jun 30, 3:02 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Marquette MI
302 PM CDT Wed Jun 30 2021
MIZ012-302100-
Menominee MI-
302 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MENOMINEE COUNTY UNTIL
400 PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Cedar River to
near Wausaukee. Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Menominee, Stephenson, Cedar River, Daggett, Arthur Bay,
Wallace, Ingalls, Wells State Park, Carbondale and Birch Creek.
LAT...LON 4511 8766 4520 8774 4534 8765 4537 8766
4539 8770 4535 8776 4534 8785 4536 8787
4535 8789 4543 8786 4557 8719 4553 8717
4541 8726 4540 8736 4529 8744 4516 8759
4509 8760
TIME...MOT...LOC 2001Z 348DEG 11KT 4550 8727 4536 8794
RJCSpecial weather statement, Jun 30, 3:28 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Marquette MI
328 PM CDT Wed Jun 30 2021
MIZ012-302100-
Menominee MI-
328 PM CDT Wed Jun 30 2021
...SPECIAL WEATHER STATEMENT...
At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar River to 10 miles northwest of
Menominee. Movement was south at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Menominee around 345 PM CDT.
Other locations impacted by these storms include Arthur Bay, Wallace,
Wells State Park, Carbondale and Birch Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4511 8766 4515 8768 4519 8774 4532 8767
4543 8727 4541 8727 4540 8735 4537 8740
4529 8744 4516 8759 4511 8761 4510 8759
TIME...MOT...LOC 2027Z 359DEG 23KT 4534 8737 4523 8778
07Local storm report, Jun 30, 3:53 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
453 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL CEDAR RIVER 45.41N 87.35W
06/30/2021 E0.25 INCH MENOMINEE MI PUBLIC
SOCIAL MEDIA REPORT OF PEA SIZED HAIL. TIME
ESTIMATED USING RADAR.
&&
JAWSpecial weather statement, Jun 30, 3:54 PM CDT, 4 hours 19 minutes before
Special Weather Statement National Weather Service Marquette MI 454 PM EDT Wed Jun 30 2021 MIZ005-011-302130- Marquette MI-Dickinson MI- 454 PM EDT Wed Jun 30 2021 ...SPECIAL WEATHER STATEMENT... At 454 PM EDT/354 PM CDT/, Doppler radar was tracking a strong thunderstorm 12 miles south of West Ishpeming, or 12 miles south of Ishpeming, moving south at 10 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Dickinson and south central Marquette Counties, including the following locations... Big Bass Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4635 8785 4639 8760 4617 8747 4611 8785 TIME...MOT...LOC 2054Z 348DEG 8KT 4630 8771 07
Special weather statement, Jun 30, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Marquette MI
813 PM CDT Wed Jun 30 2021
MIZ010-011-010200-
Iron MI-Dickinson MI-
813 PM CDT Wed Jun 30 2021
...SPECIAL WEATHER STATEMENT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorms 7
miles south of Channing, or 12 miles east of Crystal Falls, moving
south at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms
Locations impacted include...
Iron Mountain, Kingsford, Sagola, Randville, Granite Bluff, Merriman
and Peavy Falls Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4582 8814 4587 8807 4589 8810 4592 8810
4592 8813 4595 8821 4608 8823 4612 8798
4584 8780 4580 8811
TIME...MOT...LOC 0112Z 346DEG 9KT 4603 8809
JLBNearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.